MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21790300
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Manufaacturer's investigation is ongoing, a final report will be submitted on completion.This is an initial report.
 
Event or Problem Description
Estimated date of incident (b)(6)2023 (b)(6) 2023 it was reported: charger melted that caught on fire.Patient was not injured.Patient was using stock cords and charger provided by resound.Patient does not believe cord or charger were damaged prior to the fire.Charger was plugged in approximately 2 hours when patient smelled burning.Device is out of warranty.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Manufacturer's investigation is ongoing, a final report will be submitted on completion.This is an initial report.24aug2023: corrected: e1 - changed from (b)(6).Additional information: no device investigation done since the device has not been returned to manufacturer.Material used for the charger is non flammable: the construction materials of selected components have been identified.The selection of the components has been based on their proximity to the usb-c/micro usb connector inlet to the chargers.The thermal properties of the selected materials have been gathered from technical data sheets and literature.From controlled test scenarios the temperature development near the usb-c/micro usb connector indicated values that are below the temperatures where ignition can be expected, furthermore none of the materials comprising the chargers are classified as flammables.The temperature development caused by a defect usb can only lead to softening/melting of some of the polymeric materials around the usb entrance, such as the casing, the frame, etc, and this to a limited extent as failure simulation has shown.The probability of the chargers to produce a fire (flames) is not existent, based on the thermal properties of the comprising materials of the chargers, the micro usb, usb-c connectors, and usb cables.Clinical assessment: it was originally alleged that the charger has melted and caught fire.However, on follow up it has been clarified that there was smell and melting of charger port.Furthermore, the device has not been received for actual investigations to confirm this.Original accessories were used.The user was not harmed and there was no report of property damage.The charger had been plugged in for approximately 2 hours before the incident.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report, no further follow up expected.
 
Event or Problem Description
Estimated date of incident 01jun2023.On (b)(6) 2023 it was reported: charger melted that caught on fire.Patient was not injured.Patient was using stock cords and charger provided by resound.Patient does not believe cord or charger were damaged prior.Charger was plugged in approximately 2 hours when patient smelled burning.Device is out of warranty.Further follow received: on follow up of the allegation of fire and what the user has experienced, it has been now clarified that there was only smell of burning plastic and port melting.No confirmation of actual fire.User, 60 years old female.Date of incident is (b)(6) 2023.Device was bought 24nov2021 and covered by warranty until 24dec2024.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17412252
Report Number3005650109-2023-00110
Device Sequence Number18386361
Product Code OSM
UDI-Device Identifier05708296214440
UDI-Public05708296214440
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21790300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale